Heavy Snow, N Lander & N Eureka
- When
- February 3, 7:00 AM PST to 10:00 AM PST
- Where
- N Lander & N Eureka forecast zone
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.959, -116.654 (the zone’s center; the record gives no point)
A winter storm brought heavy snow to portions of northern Nevada. Reports include: 18 inches at the Lamoille #3 snotel site; 13 inches at the Berry Creek Snotel 8 miles southeast of McGill; 9 inches in Spring Creek, and 6 inches at Emigrant Pass on I-80 in northern Eureka county.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A winter storm brought heavy snow to portions of northern Nevada. Reports include: 18 inches at the Lamoille #3 snotel site; 13 inches at the Berry Creek Snotel 8 miles southeast of McGill; 9 inches in Spring Creek, and 6 inches at Emigrant Pass on I-80 in northern Eureka county. Snowfall began during the late morning/afternoon of the previous day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Feb 3, 4:50 AM PST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 450 AM PST TUE FEB 3 2004 .SYNOPSIS...A STRONG STORM SYSTEM WILL CONTINUE TO BRING SNOW TO NORTHEAST AND CENTRAL NEVADA TODAY. UNSETTLED WEATHER WILL CONTINUE THROUGH WEDNESDAY FROM THIS SYSTEM. DRIER CONDITIONS ARE EXPECTED THURSDAY. HOWEVER...WEATHER WILL BECOME UNSETTLED ONCE AGAIN FRIDAY THROUGH SUNDAY AS ANOTHER LOW PRESSURE SYSTEM BRUSHES THE SILVER STATE. && .SHORT TERM...STRONGEST RADAR RETURNS ARE BETWEEN WMC AND EKO IN LARGE BAND SLOWLY MIGRATING THROUGH N. ELKO COUNTY THIS MORNING. ELY BEGAN REPORTING PRECIP ABOUT 09Z. MESOETA/GFS BOTH ANALYZE STRONG 130KT JET ON WEST SIDE OF TROF...WILL CONTINUE DIGGING THROUGH TONIGHT AS TROF SLOWLY EDGES EAST. WHITE PINE COUNTY WILL BENEFIT FROM WRAPAROUND MOISTURE AS H7 LOW MOVES JUST SOUTH OF GBNP AREA. WILL KEEP WINTER STORM WARNING GOING THROUGHOUT DAY THERE. EVEN THOUGH LOW EXITS EAST WED GREAT BASIN REMAINS IN NW FLOW PATTERN... HOWEVER THURSDAY SHOULD BE DRY FOR THE MOST PART...WITH THE EXCEPTION OF EXTREME NE. .LONG TERM...WILL SEE SOME DRYING ACROSS THE CWA THURSDAY INTO FRIDAY AM. THEN NEXT S/WV PROGGED TO MOVE THROUGH SAT AM AND THEIR MAY BE SOME OVERRUNNING AHEAD OF S/WV FRI EVENING SO WENT WITH CH/SCH ACROSS THE NRN ZONES. AS S/WV MOVES THU ON SAT BROAD BRUSHED SNOW SHOWERS ACROSS ENTIRE CWA WITH BEST CHC IN THE NRN HALF. EXPECT A FEW LINGERING SHOWERS SATURDAY EVE INTO SUNDAY AM MAINLY IN THE EAST. WENT WITH MAINLY DRY CONDITIONS SUNDAY AFTN THROUGH TUESDAY ALTHOUGH THERE REMAIN A SLIGHT CHANCE OF SHOWERS ACROSS THE FAR NE CWA. TEMPS CONTINUE A BIT TRICKY DUE TO SNOW-COVER AND ESPECIALLY IF WE HAVE ANY CLEARING AT NIGHT. WILL CONTINUE WITH CONSERVATIVE APPROACH WITH VALUES FOR NOW. SETTJE && .LKN WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY THROUGH 10 AM TODAY ZONES 32...33...36. WINTER STORM WARNING THROUGH 10 AM TODAY ZONES 31...34. WINTER STORM WARNING THROUGH THIS AFTERNOON ZONE 35. WHITWORTH/SETTJE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 612 AM PST TUE FEB 3 2004 NVZ013-030-037-041400- HUMBOLDT COUNTY-NORTHERN NYE COUNTY- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- 612 AM PST TUE FEB 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER UNSETTLED WEATHER WILL CONTINUE FOR MUCH OF THE WEEK. .SPOTTER INFORMATION... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NVZ031>036-041400- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 612 AM PST TUE FEB 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE ACROSS NEVADA TODAY BRINGING PERIODS OF SNOW TO MUCH OF NORTHEAST AND EAST CENTRAL NEVADA. WINTER STORM WARNINGS AND SNOW ADVISORIES HAVE BEEN ISSUED FOR TODAY. SEE RNOWSWLKN...WWUS45 KLKN FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE UNSETTLED WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK. .SPOTTER INFORMATION... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WHITWORTH
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432496, 5432494, 5432495, 5432497.